Loading [MathJax]/jax/output/CommonHTML/fonts/TeX/fontdata.js
Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 85, Issue 1, Winter 2021  pp. 21-43.

Unimodality for free multiplicative convolution with free normal distributions on the unit circle

Authors:  Takahiro Hasebe (1), Yuki Ueda (2)
Author institution: (1) Department of Mathematics, Hokkaido University, Kita 10, Nishi 8, Kita-Ku, Sapporo, Hokkaido, 060-0810, Japan
(2) Department of Mathematics, Hokkaido University, Kita 10, Nishi 8, Kita-Ku, Sapporo, Hokkaido, 060-0810, Japan


Summary: We study unimodality for free multiplicative convolution with free normal distributions {λt}t>0 on the unit circle. We give four results on unimodality for μ: (1) if \mu is a symmetric unimodal distribution on the unit circle then so is \mu\boxtimes \lambda_t at any time t>0; (2) if \mu is a symmetric distribution on \mathbb{T} supported on \{\mathrm e^{\mathrm i\theta}: \theta \in [-\varphi,\varphi]\} for some \varphi \in (0,\frac{\pi}{2}), then \mu \boxtimes \lambda_t is unimodal for sufficiently large t>0; (3) \mathbf b \boxtimes \lambda_t is not unimodal at any time t>0, where \mathbf b is the equally weighted Bernoulli distribution on \{1,-1\}; (4) \lambda_t is not freely strongly unimodal for sufficiently small t>0. Moreover, we study unimodality for classical multiplicative convolution, which is useful in proving the above four results.

DOI: http://dx.doi.org/10.7900/jot.2019mar23.2264
Keywords: classical/free multiplicative convolution, Poisson kernel, free normal distribution on the unit circle, unimodality, classical/free strong unimodality

Contents   Full-Text PDF